MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N¿ PRECISION INTRODUCER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INTROSYTE-N¿ PRECISION INTRODUCER; INTRAVASCULAR CATHETER
Catalog Number 384021
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd introsyte-n¿ precision introducer the device was damaged during placement.There was no report of patient impact.The following information was provided by the initial reporter: events that occurred: line was introduced as expected- immediate flash obtained, advanced a small amount more then needle removed: catheter easy to thread, total length needed to thread was 12 cm and catheter was trimmed.Np stopped threading catheter at the 10 cm mark and was able to withdraw the introducer sheath from the skin.Once withdrawn, np attempted to break away the sheath by bringing the wings up and down to split them apart.The wings seemed stiff and would not more up or down.Then an attempt was made to peel the sheath this is when the one wing broke off.This was all outside of the patient.Outcome: initially secured the introducer and all then it became necessary to remove the entire line.The line and introducer placed in a biohazard bag for stored for inspection.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Our quality engineer inspected the 1 sample and 1 photo submitted for evaluation.The reported issue of wings damaged / defective was confirmed upon inspection of the sample and photo.Analysis of the sample showed that the wing assembly of the product is damaged.Bd determined that the cause of the failure was likely associated to our supplier¿s process.However, without a batch number, a review of production records cannot be performed.Providing the batch number may assist in determining an exact root cause for the observed failure.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.We regret any inconveniences this incident may have caused you and your facility.
 
Event or Problem Description
No additional information was provided.Material #: 384021 batch #: n/a.It was reported by the customer that one wing broke off when an attempt was made to peel the sheath.Verbatim: events that occurred: line was introduced as expected- immediate flash obtained, advanced a small amount more then needle removed: catheter easy to thread, total length needed to thread was 12 cm and catheter was trimmed.Np stopped threading catheter at the 10 cm mark and was able to withdraw the introducer sheath from the skin.Once withdrawn, np attempted to break away the sheath by bringing the wings up and down to split them apart.The wings seemed stiff and would not more up or down.Then an attempt was made to peel the sheath this is when the one wing broke off.This was all outside of the patient.Outcome: initially secured the introducer and all then it became necessary to remove the entire line.The line and introducer placed in a biohazard bag for stored for inspection.Response received on 13-sep-2023: 1.Are you able to provide the date of incident? 8/19/2023.2.Are you able to confirm the quantity of defective product inspected? only 1 introducer was found to be defective, however we did locate others we think are the same lot number.The reason we say ¿think¿ is because the packaging is similar.The package of the involved product looked hazy.3.Was there any leakage inspected? no leakage- unable to ¿break¿ the breakaway introducer.4.Please advise the sample status as the tracking shows no movement.I will check with out mailroom.Sorry about the delay.

Brand Name
BD INTROSYTE-N¿ PRECISION INTRODUCER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BD INFUSION THERAPY SYSTEMS INC. S.A. DE C.V.
periferico luis donaldo
colosio no. 579
nogales UT
MX  
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17687530
Report Number1710034-2023-01015
Device Sequence Number6032491
Product Code FOZ
UDI-Device Identifier50382903840217
UDI-Public(01)50382903840217
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K974764
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number384021
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown